Just came back from a Doctor’s appointment with my local GP.
When I was getting the Penicillin injections to deal with the infection I was getting really itchy and we thought it was a slight allergic reaction to the Penicillin, so to help deal with that we spaced the last pair of injections over a week instead of both at once, and I took some anti-histamines to keep the reaction down.
That was two months ago now, and the itchiness has hung around and actually gotten worse. It seems worse at night (which is making sleep a fucking nightmare), and just after a shower, and just after putting on or taking off clothing.
The doctor thinks it’s a nerve inflammation, which is why it’s worse when things change (clothing, shower, in bed) possibly caused by an allergic reaction to something else. As a result he took blood samples to send off for allergy testing, which I have another appointment now on Monday for follow up, and recommended I take half a Zyrtec (anti-histamine) table morning and night to reduce the symptoms.
The thing is, thinking over this, I don’t actually think this is a new thing. The places where I’m itchy are places that are usually itchy, just not this bad or this often.
The difference? I haven’t taken any ibuprofen since early February, and in addition to being a muscle relaxant, it’s also an anti-inflammatory. I strongly suspect that the amount of ibuprofen I was taking was keeping the allergic reaction down to a more manageable (and less noticeable) level.
Which ties in nicely with the other thing I talked to the doctor about while I was there. April last year I got a case of Bells Palsy, and it mostly went away over time and treatment. Since coming out of hospital it’s felt like it’s been slowly getting worse.
I don’t think it has been getting worse though. The basic treatment for Bells Palsy is Prednisone, which is a steroid, and works as an very strong anti-inflammatory. Again, I suspect the lack of ibuprofen since February is why it’s feeling worse, because I don’t have that low level of anti-inflammatories in my system.
Ugh! I’ll keep people updated, just expect me to be a bit more grumpy than normal while we work out what’s going on.